Alert archive / Indiana / Gale Warnings in 2016

Gale Warning 18, NWS Northern Indiana

December 25, 2016

NWS Northern Indiana issued this gale warning at Dec 25, 2016, 3:51 PM EST. It took effect at Dec 25, 2016, 7:00 PM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2016, 3:51 PM EST (20:51 UTC)
In effect from
Dec 25, 2016, 7:00 PM EST
Expired
Dec 27, 2016, 4:00 AM EST
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

171 
WHUS73 KIWX 252051
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EST SUN DEC 25 2016

LMZ043-046-260500-
/O.UPG.KIWX.SC.Y.0077.161225T2100Z-161226T1800Z/
/O.UPG.KIWX.GL.A.0010.161226T1800Z-161227T0600Z/
/O.NEW.KIWX.GL.W.0018.161226T0000Z-161227T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
351 PM EST SUN DEC 25 2016

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST TO 25 KNOTS LATE THIS AFTERNOON VEERING SOUTH
  TONIGHT THEN WEST BY MONDAY NIGHT. GUSTS UP TO 35 KNOT GALES
  FROM THIS EVENING THROUGH MONDAY NIGHT.

* WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET MONDAY NIGHT.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
052 
WHUS73 KIWX 260324
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EST SUN DEC 25 2016

LMZ043-046-261000-
/O.CON.KIWX.GL.W.0018.000000T0000Z-161227T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 PM EST SUN DEC 25 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WINDS: SOUTH TO 25 KNOTS VEERING WEST MONDAY EVENING. GUSTS UP
  TO 35 KNOT GALES.

* WAVES: 3 TO 6 FEET BUILDING TO 4 TO 8 FEET MONDAY NIGHT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
357 
WHUS73 KIWX 260855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EST MON DEC 26 2016

LMZ043-046-261700-
/O.NEW.KIWX.MF.Y.0004.161226T0855Z-161226T1500Z/
/O.EXT.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 AM EST MON DEC 26 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST
TUESDAY. 

* WINDS: SOUTHWEST TO 25 KNOTS VEERING WEST THIS EVENING. GUSTS
  UP TO 35 KNOT GALES.

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 9 FEET TONIGHT.

* VISIBILITY: ONE HALF MILE OR LESS AT TIMES THIS MORNING.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
175 
WHUS73 KIWX 261524
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EST MON DEC 26 2016

LMZ043-046-262330-
/O.EXP.KIWX.MF.Y.0004.000000T0000Z-161226T1500Z/
/O.CON.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 AM EST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS: SOUTHWEST TO 25 KNOTS VEERING WEST THIS EVENING. GUSTS 
  UP TO 35 KNOT GALES. 

* WAVES: 3 TO 6 FEET BUILDING TO 5 TO 9 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
414 
WHUS73 KIWX 262039
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST MON DEC 26 2016

LMZ043-046-270445-
/O.CON.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
339 PM EST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS: SOUTHWEST 25 TO 30 KNOTS VEERING WEST THIS EVENING.
  GUSTS UP TO 35 KNOT GALES.

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
172 
WHUS73 KIWX 270241
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EST MON DEC 26 2016

LMZ043-046-270900-
/O.CON.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
941 PM EST MON DEC 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS: SOUTHWEST 25 TO 30 KNOTS VEERING WEST LATE TONIGHT.
  GUSTS UP TO 35 KNOT GALES.

* WAVES: 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
899 
WHUS73 KIWX 270850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 AM EST TUE DEC 27 2016

LMZ043-046-271700-
/O.EXP.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/
/O.NEW.KIWX.SC.Y.0078.161227T0900Z-161228T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 AM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 25, 2:01 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 25, 2:01 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
201 PM EST Sun Dec 25 2016

.SYNOPSIS...
Issued at 402 AM EST Sun Dec 25 2016

Another cloudy day can be expected with patchy light fog. There
is a chance for light showers late this afternoon and evening.
Temperatures will hold nearly steady in the 30s today but will
surge warmer overnight after a warm front lifts through the
region. A cold front will move through the area on Monday with
showers expected. High temperatures will be in the 50s with some
areas topping 60 degrees. Cooler, more seasonable air quickly
returns behind this front Tuesday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 129 PM EST Sun Dec 25 2016

Water vapor imagery depicting deep upper trof lifting out of the
four corners as strong upper jet rounds the base of the trof.
Surface analysis has low pressure over northeast CO and will
track northeast thru NE and into SD by this evening. This will
lift warm front northward toward our area late this afternoon and
tonight. Decent isentropic ascent on 305K surface but a little
lacking in deep moisture so going fcst of just chance of showers
looks good. Warm front lifts north of the area overnight as 60kt
LLJ surges into the region. Expect rising temps thru the
night...reaching mid 50s in SW CWA by 12Z Monday. Continued rise
in temps during the morning prior to frontal passage should see
many locations at record highs. LLJ will bring deep layer moisture
ahead of approaching cold front Monday morning within a strongly
forced environment as 100kt 500mb speed max impinges on the front
as it moves thru our area...however minimal instability should
negate much of a chance for any thunder.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 129 PM EST Sun Dec 25 2016

Front expected to clear the CWA just after 00Z Tue and lead to a
period of dry wx Monday night thru Wednesday. Cyclonic westerly
flow behind the front Monday night but lack of any significantly
colder air leading to minimal delta T and should preclude any LES
developing and will continue to handle with increase in clouds
north as per previous forecast. Surface ridging builds in over the
TN/OH valley as weak short wave traverses the great lakes
Tues/Tues night...keeping trend of more clouds in the north going.
Strong jet dynamics coming onshore in Pacific NW will amplify the
pattern and carve out upper trof over the great lakes and midwest
region by Thursday. Surface low will track across southern Canada
and drag a moisture starved cold front thru the area and just a
small chance for some light snow. Colder air behind this system
along with a cyclonic NW flow and 5Kft inversion heights will
bring a better chance for LES Thursday night and continue into
Friday before surface ridging backs flow around to SW by late
Friday. Ridging is short-lived however as another system moves in
during the weekend bringing a chance for rain/snow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1233 PM EST Sun Dec 25 2016

The east wind has increased under the base of a strong inversion,
with cold air trapped below 900 mb. After a temporary rise of the
visibility to 7 SM and ceiling to 1100 feet, FWA had dropped back
to 4SM and 900 feet by 17z. A dramatic surge of moisture should
allow the visibility to drop to 1/2 SM by 03z at FWA as low level
moisture flux increases with mixing ratios over 8g/kg. The
visibility should eventually drop to 1/2 mile to SBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Monday afternoon through late Monday night for
     LMZ043-046.

     Small Craft Advisory until 1 PM EST Monday for LMZ043-046.

&&

SYNOPSIS...Lashley/Skipper
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 25, 5:02 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EST SUN DEC 25 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
502 AM EST SUN DEC 25 2016 /402 AM CST SUN DEC 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR LAKE EFFECT SNOW SHOWERS THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
502 AM EST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO MONDAY
AFTERNOON. A GALE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
LATE MONDAY NIGHT AS WINDS AND WAVES MAY INCREASE FURTHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:17 AM ESTGale WatchIWX12 hr

Nearby

Gale Warnings in Indiana, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.